Alert archive / New York / Wind Advisories in 2009

Wind Advisory 2, NWS Binghamton, NY

April 3, 200917 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind advisory at Apr 3, 2009, 2:58 PM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Apr 4, 2009, 12:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2009, 2:58 PM EDT (18:58 UTC)
In effect from
Apr 4, 2009, 12:00 AM EDT
Expired
Apr 4, 2009, 9:00 PM EDT
In force
21 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBGM 031858
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
258 PM EDT FRI APR 3 2009

...HIGH WINDS ARE HEADING TOWARD NEW YORK AND PENNSYLVANIA...

.DEEP LOW PRESSURE OVER WESTERN NEW YORK THIS AFTERNOON WILL HEAD
TO NORTHERN NEW ENGLAND ON SATURDAY AND BRING HIGH WINDS TO THE
REGION. AS THE LOW STRENGTHENS...WINDS WILL INCREASE LATER TONGHT
AND CONTINUE INTO SATURDAY EVENING.

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-040300-
/O.NEW.KBGM.WI.Y.0002.090404T0400Z-090405T0200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
258 PM EDT FRI APR 3 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EDT
SATURDAY. 

WINDS WILL STRENGTHEN OVERNIGHT AND GUST TO NEAR 50 MPH ON
SATURDAY. THE GUSTY WINDS WILL CONTINUE INTO SATURDAY
EVENING...THEN TAPER OFF OVERNIGHT SATURDAY AND ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

&&

$$

MORFORD
6 follow-up statements
000 
WWUS71 KBGM 040212
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1012 PM EDT FRI APR 3 2009

...HIGH WINDS ARE HEADING TOWARD NEW YORK AND PENNSYLVANIA...

.DEEP LOW PRESSURE OVER NORTHWEST NEW YORK WILL HEAD TO NORTHERN
NEW ENGLAND ON SATURDAY AND BRING HIGH WINDS TO THE REGION. AS THE
LOW STRENGTHENS...WINDS WILL INCREASE TONIGHT AND CONTINUE INTO
SATURDAY EVENING.

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-041015-
/O.CON.KBGM.WI.Y.0002.090404T0400Z-090405T0200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1012 PM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT SATURDAY. 

WINDS WILL CONTINUE TO STRENGTHEN TONIGHT WITH SUSTAINED WINDS OF
20 TO 25 MPH WITH GUSTS TO AROUND 45 MPH. THE STRONG WINDS WILL
CONTINUE ON SATURDAY...WITH GUSTS AS HIGH AS 50 MPH EXPECTED. THE
GUSTY WINDS WILL LAST INTO SATURDAY EVENING...THEN TAPER OFF
OVERNIGHT SATURDAY AND ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
000 
WWUS71 KBGM 040748
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
348 AM EDT SAT APR 4 2009

...STRONG GUSTY WINDS EXPECTED INTO THIS EVENING...

.A DEEP STORM SYSTEM WILL REMAIN OVER THE ST. LAWRENCE VALLEY
TODAY. STRONG WESTERLY WINDS WILL CIRCULATE AROUND THIS SYSTEM...AND
ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-041600-
/O.CON.KBGM.WI.Y.0002.000000T0000Z-090405T0200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
348 AM EDT SAT APR 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

WESTERLY WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY AND INTO THE
EARLY EVENING HOURS...WITH GUSTS OF 40 TO 50 MPH. THE STRONGEST
WINDS WILL OCCUR OVER THE HIGHER ELEVATIONS. 

WINDS SHOULD TAPER OFF LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

&&

$$

MJ
000 
WWUS71 KBGM 041457
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1057 AM EDT SAT APR 4 2009

...STRONG GUSTY WINDS EXPECTED INTO THIS EVENING...

.A DEEP STORM SYSTEM WILL REMAIN OVER THE ST. LAWRENCE VALLEY
TODAY. STRONG WESTERLY WINDS WILL CIRCULATE AROUND THIS SYSTEM...
AND ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-042300-
/O.CON.KBGM.WI.Y.0002.000000T0000Z-090405T0200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1057 AM EDT SAT APR 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

WESTERLY WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY AND INTO THE
EARLY EVENING HOURS...WITH GUSTS OF 40 TO 50 MPH. THE STRONGEST
WINDS WILL OCCUR OVER THE HIGHER ELEVATIONS.

WINDS SHOULD TAPER OFF LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
000 
WWUS71 KBGM 041812
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
212 PM EDT SAT APR 4 2009

...STRONG GUSTY WINDS EXPECTED INTO THIS EVENING...

.A DEEP STORM SYSTEM REMAINED OVER THE ST. LAWRENCE VALLEY THIS
AFTERNOON. STRONG WESTERLY WINDS WILL CIRCULATE AROUND THIS
SYSTEM...AND ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-042200-
/O.EXT.KBGM.WI.Y.0002.000000T0000Z-090404T2200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
212 PM EDT SAT APR 4 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

WESTERLY WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON...WITH
GUSTS OF 40 TO 50 MPH. WINDS WILL TAPER OFF THIS EVENING...BUT
REMAIN GUSTY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
MORFORD
000 
WWUS71 KBGM 042153
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
553 PM EDT SAT APR 4 2009

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-050100-
/O.EXT.KBGM.WI.Y.0002.000000T0000Z-090405T0100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
553 PM EDT SAT APR 4 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

A DEEP STORM SYSTEM WILL TRACK INTO THE MARITIMES BY LATE EVENING.
STRONG WESTERLY WINDS WILL CONTINUE TO CIRCULATE AROUND THIS
SYSTEM...ACROSS NEW YORK AND PENNSYLVANIA.

EXPECT WESTERLY WINDS OF 20 TO 30 MPH THROUGH THE EARLY EVENING
HOURS WITH GUSTS OF 40 TO 50 MPH. WINDS WILL DIMINISH TO 15 TO 25
MPH BY LATE EVENING WITH GUSTS BETWEEN 30 AND 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
DJN
000 
WWUS71 KBGM 050103
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
903 PM EDT SAT APR 4 2009

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-050215-
/O.EXP.KBGM.WI.Y.0002.000000T0000Z-090405T0100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
903 PM EDT SAT APR 4 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS A LARGE LOW
PRESSURE SYSTEM TRACKS NORTHEAST INTO THE MARITIMES AWAY FROM NEW
YORK AND PENNSYLVANIA. A FEW GUSTS TO 40 MPH ARE STILL POSSIBLE
UNTIL MIDNIGHT...OTHERWISE WIND GUSTS WILL DROP BELOW 30 MPH BY
LATE TONIGHT. THEREFORE THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$
DJN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:08 PM EDT, 50 minutes earlier.

Area forecast discussion, Apr 3, 2:08 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
208 PM EDT FRI APR 3 2009

.SYNOPSIS...
PERIODS OF RAIN WILL CONTINUE ACROSS CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA AS A STORM SYSTEM APPROACHES FROM THE
SOUTHWEST. RAIN WILL CONTINUE THROUGH TONIGHT BEFORE MIXING WITH
SNOW AFTER MIDNIGHT. SCATTERED SHOWERS WILL PLAGUE THE REGION
THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING. A COLD FRONT WILL
MOVE THROUGH LATE TONIGHT...WITH STRONG WESTERLY WINDS EXPECTED
INTO SATURDAY. HIGH PRESSURE WILL BUILD IN FOR SUNDAY BEFORE
ANOTHER ROUND OF PRECIPITATION MOVES IN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE AS OF 1020 PM EDT...MOSAIC RADAR IMAGERY SHOW TWO MAIN
BANDS OF RAINFALL. THE ORIENTATION OF THESE BANDS IS FROM THE SE
TO NW. ONE WAS JUST N OF THE MOHAWK RIVER VALLEY AND THE OTHER WAS
LIFTG N AND STRETCHED FROM MD AND SRN PA TO WRN PA AND THE ERN
LOWER LAKES. THE NRN NY BAND WAS ASSCTD WITH STRG LL ISEN LIFT
(ARND 295K OR SO). THE PRECIP WAS MORE EXTENSIVE WITH THE SRN BAND
ACRS SRN AND WRN PA. THE RUC13/NAM12/LOCAL WRF BOTH SHOW STRG LL
ISEN LIFT (ARND 295K) IN ADVANCE OF AN UPR LVL PV LOBE. THE
COMBINATION OF THE LL ISEN LIFT AND DEEPER LIFTG WITH THE UPR LVL
FEATURE WAS LEADING TO MORE EXTENSIVE PRECIP. IN BETWEEN THESE
TWO LARGER AREAS OF PRECIP THERE WAS SCTRD PATCHY RAIN COVERING
MUCH OF NE PA AND C NY. THE RUC13...NAM13 AND LOCAL WRF INDICATE
THAT THE PRECIP IN SRN AND WRN PA REACHES ACRS NE PA TO THE FINGER
LAKES AND SRN TIER OF NY BY 2 PM AND ACRS NC NY TO THE NRN CATSKILLS
BETWEEN 3 AND 5 PM.

MID-LVL LAPSE RATES STEEPEN AS THIS PV LOBE ADVANCES NE. HENCE
MODELS INDICATE STABILITY DECREASES WHEN THIS FEATURE COMES THRU.
LI/S AND SHOWALTERS FROM NAM12 ARE BOTH SLIGHTLY POSITIVE WITH
THE WRF/RUC13 SLIGHTLY NEG. GIVEN THE DECENT AMNT OF SHEAR AND
SLIGHTLY INSTABILITY SEE SOME THUNDER AS THIS BAND OF HEAVIER
PRECIP MOVES THRU. THIS PRECIP SHUD BE TO THE N OF C NY BY 7-8 PM.

PRVS DSCN...
STORM SYSTEM STILL ON TRACK FOR TODAY...WITH SFC LOPRES NOW
LOCATED OVR SRN INDIANA ALONG OH RVR. H5 SYSTEM OVR IL/IN IS
QUICKLY LIFTING NORTH AND EAST TWD THE GREAT LKS. SFC WMFNT
EXTENDS OFF TO THE NORTH AND EAST BISECTING LKS ERIE AND ONTARIO
EARLY THIS MRNG. WARM ADVECTION SHOWERS HV DEVELOPED ACRS PORTIONS
OF THE FA ALREADY THO THESE ARE FEW AND FAR BTWN FOR THE TIME
BEING.

UNDER WARM ADVECTION REGIME...TEMPS HV BEEN VRY SLOW TO FALL. MOST
LOCATIONS STILL RMN IN THE M/U 50S WITH SRLY FLOW INCRSG AS LOW CNTR
APPCHS. DO NOT EXPECT TEMPS TO DROP OFF MUCH MORE EXCEPT POSSIBLY IN
THE FAR EAST WHERE WARMER AIR MAY BE A LITTLE LATER TO SURGE IN.

LLJ ALREADY KICKING IN OVR WRN NY WITH VWP FM KBUF WSR-88D SHOWING
50KTS AT 3KFT AGL. EXPECT THIS TO TRANSLATE EAST INTO CWA BY
DAYBREAK. BUFKIT PROFILES INDICATING 40-45KTS ABV 2KFT ELEVATION FM
EARLY THIS MRNG THRU ABOUT 21Z THIS AFTN. CUD SEE GUSTS APPCHG 45MPH
OVR HIGHEST TERRAIN OF THE POCONOS/WRN CATS AS THIS INITIAL CORE MVS
ACRS. RMNDR OF THE AREA WILL LIKELY EXPERIENCE SUSTAINED 20KT WINDS
WITH OCNL GUSTS APPCHG 30KTS. HWVR STABLE BNDRY LAYER WILL PREVENT
ANY SIGNIFICANT MIXING OVR MOST OF THE FA.

TEMPS WILL BE TRICKY TODAY AS MAV/MET GUIDANCE APPEARS OPTIMISTIC ON
AMNT OF WARMING THIS AFTN. ALTHO TEMPS ARE STARTING OFF WARM...THINK
THERE WILL BE SOME FALL OR RMN PRETTY STEADY THRU DAYBREAK. AFT THIS
TIME...MOST OF THE AREA WILL BE EXPERIENCING PCPN AND DO NOT SEE TOO
MUCH RISE AFTER THAT POINT EXCEPT FOR MAYBE 1-3 DEGREES. HV UNDERCUT
GUIDANCE A FEW DEGREES IN RELATION TO THIS THINKING BUT STILL A
LITTLE WARMER THAN PVS FCST.

AS FOR PCPN EXPECTING SCATTERED WARM ADVECTION SHOWERS TO CONTINUE
THRU DAYBREAK. AREAL COVERAGE WILL INCRS FM SOUTH TO NORTH BTWN
12Z-15Z WITH ENTIRE AREA SEEING RAIN BY LATE MORNING. CURRENT
THINKING STILL STANDS ON MID-LEVEL INSTABILITY RESULTING IN ELEVATED
CONVECTION THIS AFTN. MID-LEVEL LAPSE RATES FM 6.5-7.0 FM THE
CENTRAL SRN TIER INTO THE WRN CATS AND POINTS SOUTH. HV EXPANDED CHC
THUNDER UP ANOTHER TIER OR TWO OF CNTYS. NOT EXPECTING WIDESPREAD
THUNDER AT THIS POINT DUE TO LACK OF SFC INSTABILITY. CANNOT RULE
OUT SMALL HAIL IN ELEVATED ENVIRONMENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
LOW HEADS UP THE ST LAWRENCE LATE TONIGHT. WRAP-ARND PCPN WILL
CONTINUE OVR MOST OF THE REGION ALTHO CUD SEE BACK EDGE INTO NEPA
ARND 00Z OR SHORTLY AFTER. HV TAPERED POPS FM THE SOUTH STARTING AFT
00Z TO CHC DIMINISHING TO SLGT CHC/ISOLD POPS BTWN 06Z-12Z. EXPECT
FAIRLY STEADY PCPN TO CONTINUE OVR UPSTATE NY THRU DAYBREAK SATURDAY
AS PLENTY OF LLM WRAPS IN BEHIND LOW.

INITIAL SHOT OF COLD AIR MVS IN AFT 06Z AND PCPN BEGINS TO MIX WITH
LGT SNOW. EXPECT COLUMN TO COOL ENOUGH BY 06Z FOR GOOD PORTION OF
THE AREA TO SEE RAIN/SNOW WITH EXCEPTION OF MOHAWK VLY/FINGER LKS
WHERE TEMPS STILL WARM ENUF TO SUPPORT ALL RAIN SHOWERS.

NOT EXPECTING A WHOLE LOT IN THE WAY OF GUSTY WINDS UNTIL 06Z OR SO
WHEN WINDS ALOFT INCRS TO 40KTS AND ENUF MIXING WILL BE PRESENT TO
BRING THESE DOWN TO THE SFC. THIS WILL OCCUR FIRST ACRS THE FINGER
LKS...TRANSLATING EAST TO THE I-81 CORRIDOR AND ERN ZONES AFT
DAYBREAK. GUSTS APPCHG 40KTS WILL BE POSSIBLE DRG THE DAY SATURDAY
AND WILL HIGHLIGHT POTENTIAL IN HWO.

BL WARMS RAPIDLY SAT MRNG AND EXPECT CHC FOR RAIN/SNOW IN THE
MRNG...CHANGING TO ALL RAIN BY AFTN. HV INCREASED POPS FM SAT THRU
SAT EVNG AS SYSTEM TAKES A BIT LONGER TO PULL OUT OF THE AREA.

HIPRES OVR THE AREA ON SUN WILL GIVEN REGION BREAK IN THE ACTION BFR
THE NEXT STORM APPCHS. ANOTHER ROUND OF RAIN WILL MV IN BY SUN NGT
ALTHO THERE ARE SOME DISCREPANCIES IN THE TIMING. 00Z NAM MUCH
SLOWER THAN GFS AND EURO SO HV KEPT LKLY POPS GOING AND CAN TWEAK
LATER ON AS NEEDED. INITIALLY EXPECT PCPN TO BE ALL RAIN UNTIL LOW
MAKES ITS JUMP TO THE COAST AS IS NOW STARTING TO BE DEPICTED BY MED
RANGE MODELS.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
UNSETTLED CONDITIONS AND COOLER THAN NORMAL TEMPS ARE FCST FOR THE
MED RNG AS MDLS SHOW POTNL PHASING OF NRN/SRN STREAM ENERGY OVER
THE CNTRL PLAIN EARLY NXT WEEK...WHICH COULD EVVENTUALLY RESULT
IN THE FORMATION OF A DEEP CLOSED LOW ACRS THE NE U.S. BY NXT MON
NGT. SYNOPTIC SITN INDICATES PSBLTY OF A SIG SNOW EVENT (PRBLY
ELEVATION DEPENDENT) IN THE MON NGT/TUES TIME FRAME HINGING ON
THE SFC DVLPMNT ASSCD WITH THIS WAVE. OVERALL WE HAVE GOOD
AGREEMENT BETWEEN MED RNG MDLS AND CONFIDENCE APPEARS TO BE HIGHER
THAN NORMAL....AND DEVIATED LTL FROM THE HPC GUIDANCE.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...BAND OF SHRA ASSCD WITH IFR CONDITIONS ROTATING THRU
CNTRL NY...GETTING INTO RME BY 19Z. OUTSIDE OF THIS BAND OF
HEAVIER SHRA...XPCT MVFR TO PREVAIL...WITH SCT IFR MAINLY ON THE
HILLTOPS. WIND SSE 15G25. MVFR AND SCT IFR XPCTD TO PERSIST THIS
EVNG THRU SAT MRNG ACRS CNTRL NY...WITH CONDITIONS AT AVP PSBLY
IMPRVG TO BKN VFR CIGS LATE SAT MRNG. WINDS TNGT BECMG WSW
15-25...INCRSNG TO 20-35 SAT MRNG FROM THE WNW. SCT -SHRA THIS
EVNG GRADUALLY TRANSITIONING TO -SHSN AFTER 08Z.

OUTLOOK...

SAT NGT...MVFR IN SCT -SHSN.

SUN/SUN NGT...VFR.

MON...MVFR TO IFR IN -SHRA.

MON NGT/TUE/WED...MVFR TO IFR IN -SHSN OR -SHRASN.

&&

.FIRE WEATHER...
RAIN WILL CONTINUE THROUGH FRIDAY WITH SHOWERS LINGERING INTO
SATURDAY. WINDS WILL INCREASE OUT OF THE NORTHWEST ON LATE FRIDAY
NIGHT INTO SATURDAY. HOWEVER ELEVATED RELATIVE HUMIDITY LEVELS
WILL RESULT IN A LOW RISK OF HAZARDOUS FIRE WEATHER CONDITIONS.

&&

.HYDROLOGY...
ISSUED FLOOD WATCH FOR ONEIDA COUNTY BASED ON COORDINATION WITH
WFO ALBANY. RIVER MODEL PROJECTIONS SUGGEST THE POTENTIAL FOR THE
UPPER MOHAWK RIVER AT UTICA TO EXCEED FLOOD STAGE BY SATURDAY
EVENING. DELTA DAM MAY ALSO EXCEED FLOOD STAGE BY THIS TIME AS
WELL. RAINFALL FROM EARLIER THIS WEEK COMBINED WITH SNOWMELT HAS
SWOLLEN STREAMS AND CREEKS IN ONEIDA COUNTY AND MOST OF NORTHERN
NEW YORK. ADDITIONAL RAINS OF UP TO AN INCH OR SO BY TONIGHT WOULD
CAUSE FLOOD PROBLEMS FOR SMALLER STREAMS AND CREEK BEGINNING
THIS EVENING. HENCE FLOOD WATCH 8 PM THIS EVENING THROUGH SATURDAY
EVENING.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
     EVENING FOR NYZ009-037.

&&

SYNOPSIS...DJN
NEAR TERM...DJN
SHORT TERM...PVN
LONG TERM...
AVIATION...
FIRE WEATHER...
HYDROLOGY...
Hazardous weather outlook, Apr 3, 2:49 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
249 PM EDT FRI APR 3 2009

NYZ015>018-022>025-036-044>046-055>057-062-PAZ038>040-043-044-047-
048-072-041900-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-MADISON-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
249 PM EDT FRI APR 3 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-037-041900-
NORTHERN ONEIDA-SOUTHERN ONEIDA-
249 PM EDT FRI APR 3 2009

...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
EVENING...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:48 PM EDTFlood WatchBGMOneida15 hr

Nearby

Wind Advisories in New York, 2009Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.